Ohio, 2015

Winter Storm and Winter Weather in Ohio, March 1, 2015

March 1, 2015 · NWS ILN · 21 events in 21 counties and zones

A warm front lifted northeast through the region during the early morning hours. Heavy snow fell north of a Dayton to Columbus line with a mix of rain and snow significantly cutting totals along and southeast of the I-71 corridor.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A warm front lifted northeast through the region during the early morning hours. Heavy snow fell north of a Dayton to Columbus line with a mix of rain and snow significantly cutting totals along and southeast of the I-71 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 1, 1:25 AM EST, 35 minutes earlier.

Area forecast discussion, Mar 1, 1:25 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
125 AM EST SUN MAR 1 2015

.SYNOPSIS...
A WARM FRONT WILL MOVE THROUGH THE OHIO VALLEY ON SUNDAY...WITH
SNOW AND RAIN EXPECTED ACROSS THE REGION. A STRONGER WEATHER
SYSTEM WILL MOVE THROUGH THE AREA ON TUESDAY AND
WEDNESDAY...BRINGING A SIGNIFICANT AMOUNT OF RAINFALL. HIGH
PRESSURE WILL BRING DRY CONDITIONS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AREA OF SNOW IS ALREADY WORKING NE ACROSS INDIANA AND WILL LIFT INTO
THE WRN PORTIONS OF THE FA IN THE NEXT HOUR OR SO. BACKED OFF ON
THE BEGINNING OF THE SNOW BY A COUPLE OF HOURS BASED ON THE RADAR
TREND. MESOSCALE MODELS ARE STILL SUGGESTING THAT THIS INITIAL
SHOT WILL LIFT A LITTLE FARTHER NORTH LEAVING NRN KY DRY. TRENDED
THE FORECAST IN THAT DIRECTION...BUT ALLOWED FOR THE PCPN TO FILL
IN ACROSS THE SOUTH BETWEEN 09-12Z.

TEMPERATURES HAVE FALLEN A LITTLE THIS EVENING AND MAY HOLD STEADY
FOR A FEW HOURS...BUT EXPECT THE TEMPERATURES TO SLOWLY BEGINNING
TO RISE BY MIDNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
A WARM FRONT IS EXPECTED TO MOVE NORTH THROUGH THE ILN FORECAST
AREA ON SUNDAY MORNING. AS THIS OCCURS...THETA-E ADVECTION WILL BE
STEADY ACROSS THE AREA...WITH THE ENVIRONMENT BECOMING FAIRLY
MOIST. ON SUNDAY MORNING AND EARLY AFTERNOON...MODEL SOUNDINGS
INDICATE SATURATION OR NEAR-SATURATION FROM THE SURFACE ALL THE
WAY THROUGH 10KFT. PRECIPITABLE WATER VALUES WILL RANGE FROM 0.5
TO 0.8 INCHES ACROSS THE FORECAST AREA...AND YET IT IS SNOW THAT
REMAINS THE BIGGEST CONCERN FOR THE SHORT TERM OF THE FORECAST.

THOUGH THE MOISTURE CONTENT WILL BE HIGH...OVERALL THE FORCING
INVOLVED WITH THIS WEATHER SYSTEM WILL BE FAIRLY WEAK AND
UNFOCUSED. IT IS CLEAR THAT THE GREATEST PRECIPITATION AMOUNTS
WILL SET UP THROUGH (OR JUST NORTH OF) THE MIDDLE OF THE ILN
FORECAST AREA...AND THAT THE EVENTUAL NORTHERNMOST EXTENT OF THE
RAIN-TO-SNOW TRANSITION WILL ALSO EXIST SOMEWHERE IN THIS
VICINITY. THE MODEL SPREAD IN THIS AREA OF TEMPERATURE TRANSITION
IS ACTUALLY NOT ALL THAT LARGE...AND THE NORTHERNMOST EXTREMES
AMONG THE SOLUTIONS ARE NOT AS FAR NORTH AS MIGHT BE EXPECTED WHEN
CONSIDERING OTHER WEATHER EVENTS OF THIS NATURE. THUS...THERE IS
CONFIDENCE THAT MIXED RAIN AND SNOW WILL BE ABLE TO MAKE IT NO
FURTHER NORTH THAN A LINE FROM ABOUT FRANKLIN COUNTY IN TO LICKING
COUNTY OH...AND THAT ANYWHERE NEAR THAT LINE WILL EXPERIENCE
MAINLY SNOW. THUS...THE HIGHEST SNOWFALL ACCUMULATIONS ARE
FORECAST JUST NORTH OF THAT LINE...ROUGHLY FROM RICHMOND IN TO
DELAWARE OH...WITH A SOLID SWATH OF 5 INCHES IN THE GRIDS.
ALTHOUGH MOISTURE IS PLENTIFUL...AND THUS QPF AMOUNTS ARE SOMEWHAT
HEAVY GIVEN THE WEAK FORCING...SNOW RATIOS WILL BE TOWARD THE LOW
END OF THE SCALE. IN FACT...GUIDANCE NUMBERS FROM WPC (12:1 TO
14:1) MAY WELL BE TOO HIGH. THERE WILL BE LITTLE CONTRIBUTION FROM
THE DENDRITIC GROWTH ZONE...WHICH WILL BE RESIDING SOMEWHERE
AROUND 15KFT AND ABOVE THE MAJORITY OF THE MOISTURE. WHAT THIS
EVENT HAS GOING FOR IT IS DURATION...WITH SNOW EXPECTED TO FALL
ACROSS A PERIOD OF AROUND 18 HOURS. IN ADDITION...THERE MAY BE
SOME ISOTHERM COMPACTION OCCURRING ACROSS THE NORTHERN ILN CWA ON
SUNDAY MORNING (ESPECIALLY IN THE 925MB-850MB LAYER)...WITH WEAK
FRONTOGENETIC SIGNATURES ON A FEW OF THE MODELS. THUS...SOME 6
INCH AMOUNTS WILL BE POSSIBLE...BUT WITH A LONG ENOUGH DURATION
THAT HAZARDS WORTHY OF A WARNING DO NOT SEEM LIKELY.

THE TRANSITION BETWEEN SNOW AND RAIN WILL UNDOUBTEDLY LEAD TO A
LITTLE LESS CERTAINTY IN THE FORECAST FURTHER TO THE SOUTH...WHERE
SNOW FORECAST TOTALS RANGE FROM 4 INCHES TO 1 INCH ACROSS A
STRETCH OF ONLY 30 MILES. OF ADDITIONAL CONCERN IS THE POTENTIAL
FOR ICE DURING THE MORNING HOURS. THERE IS A CLEAR SIGNAL FOR A
WARM LAYER NEAR 900MB PUSHING ABOVE THE COLDER AIR AT THE
SURFACE...GENERALLY ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA
BETWEEN 07Z AND 13Z. HOWEVER...BUFKIT SOUNDINGS SHOW THIS LAYER TO
BE OF A FAIRLY SMALL MAGNITUDE...AND UNSATURATED. THIS IS NOT
TERRIBLY SUPPORTIVE OF A WHOLE LOT OF FULL HYDROMETEOR
MELTING...FAVORING A MIX OF FREEZING RAIN AND SLEET. THIS SEEMS
MOST LIKELY TO OCCUR IN THE SOUTHWESTERN PART OF THE CWA...WHERE A
TIER OF COUNTIES WAS ADDED TO THE WINTER WEATHER ADVISORY. THIS
ADDITION WAS BASED ON A COMBINATION OF SNOW AMOUNTS (AROUND AN
INCH) AND ICE POTENTIAL (PERHAPS UP TO FIVE HUNDREDTHS).5

TEMPERATURES SHOULD PEAK OUT IN THE 18Z-21Z TIME FRAME...MATCHING
THE NORTHERNMOST EXTENT OF THE RAIN-SNOW LINE. AFTER THIS...WINDS
WILL SHIFT TO THE WNW AND ALLOW COLD ADVECTION TO TAKE
OVER...QUICKLY CHANGING THE PRECIPITATION TYPE TO SNOW ACROSS THE
ENTIRE CWA. ADDITIONAL ACCUMULATIONS OF A FEW TENTHS (WITH PERHAPS
ANOTHER INCH IN CENTRAL OHIO) WILL BE POSSIBLE BEFORE SNOW COMES
TO AN END ON SUNDAY EVENING. TEMPERATURES ON SUNDAY NIGHT WILL
COOL FROM NW TO SE...AS SKIES ALSO BEGIN TO CLEAR OUT. IGNORING
THE RAW GFS NUMBERS...SHOULD RANGE FROM THE UPPER TEENS TO UPPER
20S.

ON MONDAY...DRY HIGH PRESSURE WILL BUILD INTO THE REGION...WITH
LIGHT WINDS AND MOSTLY SUNNY CONDITIONS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL QUICKLY MOVE OFF TO THE EAST MONDAY NIGHT AS
RETURN FLOW DEVELOPS ON THE BACK SIDE. WARM...MOIST ASCENT WILL
INCREASE TO OUR WEST DURING THE EVENING AND WILL SHIFT
EAST/NORTHEAST INTO THE REGION LATE MONDAY NIGHT INTO TUESDAY
MORNING. COLD AIR WILL BE IN PLACE AT THE SURFACE. THUS...AS PCPN
INITIALLY BEGINS AND BEFORE SATURATION...SNOW/SLEET/FREEZING RAIN
WILL OCCUR. AS SATURATION INCREASES...AND MAX TEMPS ALOFT
INCREASE...MORE AND MORE OF THE REGION WILL TRANSITION OVER TO A
PERIOD OF FREEZING RAIN. TEMPERATURES WILL CONTINUE TO WARM ALOFT
AND IN THE LOW LEVELS THROUGH TUESDAY MORNING WHICH SHOULD CHANGE
THE WINTRY PCPN TO RAIN FROM SOUTH TO NORTH. PRELIMINARY AMOUNTS
LOOK LIKE A TENTH OF AN INCH OR LESS OF ICING AND LESS THAN AN INCH
OF SNOW/SLEET.

MODELS CONTINUE TO INDICATE THAT A MID LEVEL S/WV WILL EJECT NE FROM
THE CENTRAL PLAINS TO THE WESTERN GREAT LAKES MONDAY AFTERNOON INTO
MONDAY EVENING. AS THIS OCCURS...A FAIRLY STRONG LLJ OF 60 TO 70
KNOTS ALONG WITH A DEEPENING SFC LOW WILL PUMP ANOMALOUSLY HIGH
PWATS INTO THE LOWER GREAT LAKES AND THE OHIO VALLEY.  THESE VALUES
ARE FORECAST TO BE BETWEEN 1.20 TO 1.40 INCHES...WHICH IS ABOUT 300
PERCENT ABOVE NORMAL FOR EARLY MARCH. THIS SCENARIO WILL BRING RAIN
TO THE REGION...MODERATE TO LOCALLY HEAVY. THERE WILL BE A CONCERN
FOR FLOODING GIVEN MOIST CONDITIONS AND SNOW PACK/STORED SNOW WATER
EQUIVALENT FROM SUNDAYS SYSTEM. ALTHOUGH MOST STREAMS/RIVERS ARE
RUNNING LOW ATTM...SNOW MELT AND MODERATE/HEAVY RAIN WILL RESULT IN
RAPID RISES. IN ADDITION...THE PROLONGED COLD HAS ALLOWED ICE TO
FORM ON MANY RIVERS...CREEKS AND STREAMS...SOME THICK IN SPOTS.
WATER FLOWING INTO FAIRLY ICE COVERED BASINS WILL HAVE A HARD TIME
DRAINING WHICH MAY LEAD TO FLOODING AND/OR ICE JAMS. ANOTHER
CONCERN...BUT WITH LOW CONFIDENCE ATTM...WILL BE WHETHER A LOW
TOPPED QLCS (MAYBE A LINE OF FOCUSED SHOWERS WITH LITTLE TO NO
THUNDER) GETS GOING ALONG THE FRONT IN A REGIME OF HIGH SHEAR/LOW
CAPE ALONG WITH STRONG LOW LEVEL FRONTAL CONVERGENCE. TO ADD TO THE
COMPLEXITY...WHERE SNOW COVER CAN HOLD ON...IT MAY ADD A SHALLOW
STABLE LAYER TO ANY QLCS DEVELOPMENT. ATTM...THE BEST CHANCE FOR A
POTENTIAL QLCS TO HAVE AN AFFECT SEEMS MORE POSSIBLE ALONG AND SOUTH
OF THE OHIO RIVER. THE WARMEST TEMPERATURES OF THE WEEK WILL OCCUR
TUESDAY NIGHT AHEAD OF FRONT AS TEMPERATURES WARM INTO THE 40S AND
50S. A FEW LOWER 60S MAY OCCUR IN OUR FAR SE COUNTIES. WILL CONTINUE
TO MENTION THE WINTRY AND FLOOD THREATS IN THE HWO. WILL HOLD OFF ON
THE MENTION OF THE QLCS POTENTIAL ATTM. WOULD LIKE TO SEE A FEW MORE
RUNS AND SOME HIGH RESOLUTION MODELS.

A COLD FRONT IN ASSOCIATION WITH THE MID LEVEL ENERGY/SFC LOW WILL
PUSH SOUTHEAST THROUGH THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. THIS WILL BE FOLLOWED EVENTUALLY BY AN ARCTIC FRONT. MODELS
ARE NOW HEDGING ON WHETHER OR NOT ADDITIONAL ENERGY MOVING THROUGH
THE SOUTHWEST FLOW ALOFT WILL ALLOW FOR A SECONDARY SURGE OF
PRECIPITATION NORTH INTO OUR REGION LATER ON WEDNESDAY. HAVE KEPT
SOME CONTINUITY WITH THE PREVIOUS FORECAST TO ALLOW FOR A HIGHER
CHANCE FOR PCPN FOR POINTS ALONG AND SOUTH OF THE OHIO RIVER. PCPN
IN THE CAA WILL TRANSITION FROM RAIN TO SNOW. GIVEN LOW CONFIDENCE
ON SECONDARY SURGE...PINPOINTING POTENTIAL SNOW AMOUNTS ATTM WOULD NOT
BE PRUDENT.

THE ENTIRE SYSTEM FINALLY GETS SHUNTED FAR ENOUGH EAST FOR
PRECIPITATION TO END WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN
THURSDAY AND FRIDAY BRINGING DRY CONDITIONS BUT A RETURN TO BELOW
NORMAL TEMPERATURES. A WEAK FRONT IS FORECAST TO DROP THROUGH THE
REGION ON SATURDAY. THIS FRONT APPEARS MOISTURE STARVED.
TEMPERATURES WILL MODERATE SOME AHEAD OF THE FRONT ON SATURDAY BUT
WILL STILL AVERAGE BELOW NORMAL.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SNOW WILL MOVE ACROSS THE TAF SITES OVERNIGHT THROUGH MID MORNING
ON SUNDAY. SOME SLEET MAY MIX IN AT TIMES LATE IN THE OVERNIGHT
HOURS AND THROUGH THE DAYTIME MORNING HOURS AT KCVG AND KLUK.
PRECIPITATION WILL DECREASE IN INTENSITY AND COVERAGE LATE MORNING
AND INTO THE EARLY AFTERNOON HOURS. SOUNDINGS INDICATE THAT DURING
THIS TIME SOME DRIZZLE WILL BE POSSIBLE AT ALL AREA TAF SITES
EXCEPT FOR KDAY. KDAY IS EXPECTED TO REMAIN SNOW FOR THE ENTIRE
EVENT. DURING THE MID AFTERNOON TO EVENING HOURS A BAND OF SNOW
IS EXPECTED TO DEVELOP AND MOVE THROUGH THE TAF SITES. AFTER THIS
MOVES THROUGH THE TAF SITES EXPECT PRECIPITATION TO TAPER OFF. VSBYS
WILL BE REDUCED FOR MOST OF THE TAF PERIOD WITH PRECIPITATION.
CIGS WILL RANGE FROM THE GENERALLY MVFR TO IFR.

OUTLOOK...MVFR/IFR CEILINGS LIKELY INTO SUNDAY NIGHT. MVFR/IFR
CEILINGS AND VISIBILITIES ARE POSSIBLE TUESDAY INTO WEDNESDAY WITH
RAIN AND SNOW.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     OHZ026-034-035-042>046-051>056-060>062.
     WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     OHZ063>065-070>072-077.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     OHZ078.
KY...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     KYZ089>093.
IN...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     INZ050-058-059.
     WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
     INZ066-073-074.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     INZ075-080.

&&

SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...NOVAK
Hazardous weather outlook, Feb 28, 4:23 PM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EST SAT FEB 28 2015

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-012130-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
423 PM EST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER ROUND OF PRECIPITATION WILL SPREAD INTO THE REGION LATE
MONDAY NIGHT INTO TUESDAY. THIS WILL START AS A WINTRY MIX BEFORE
BECOMING RAIN. RAIN MAY BE HEAVY AT TIMES TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THIS RAINFALL COMBINED WITH A MELTING SNOW
PACK WILL RESULT IN AN ELEVATED RISK FOR FLOODING DURING THE MIDDLE
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE.

INZ066-073-074-OHZ063>065-070>072-077-012130-
FRANKLIN IN-RIPLEY-DEARBORN-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-
WARREN-CLINTON-HAMILTON-
423 PM EST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER ROUND OF PRECIPITATION WILL SPREAD INTO THE REGION LATE
MONDAY NIGHT INTO TUESDAY. THIS WILL START AS A WINTRY MIX BEFORE
BECOMING RAIN. RAIN MAY BE HEAVY AT TIMES TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THIS RAINFALL COMBINED WITH A MELTING SNOW
PACK WILL RESULT IN AN ELEVATED RISK FOR FLOODING DURING THE MIDDLE
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ075-080-KYZ089>093-OHZ078-012130-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-CLERMONT-
423 PM EST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER ROUND OF PRECIPITATION WILL SPREAD INTO THE REGION LATE
MONDAY NIGHT INTO TUESDAY. THIS WILL START AS A WINTRY MIX BEFORE
BECOMING RAIN. RAIN MAY BE HEAVY AT TIMES TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THIS RAINFALL COMBINED WITH A MELTING SNOW PACK
WILL RESULT IN AN ELEVATED RISK FOR FLOODING DURING THE MIDDLE OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ094>100-OHZ073-074-079>082-088-012130-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
423 PM EST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A MIX OF LIGHT SNOW...FREEZING RAIN...AND SLEET IS EXPECTED TO
DEVELOP DURING THE OVERNIGHT HOURS. SNOW ACCUMULATIONS WILL BE
UNDER AN INCH...WITH TRACE AMOUNTS OF ICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND OF PRECIPITATION WILL SPREAD INTO THE REGION LATE
MONDAY NIGHT INTO TUESDAY. THIS WILL START AS A WINTRY MIX BEFORE
BECOMING RAIN. RAIN MAY BE HEAVY AT TIMES TUESDAY AFTERNOON INTO
TUESDAY NIGHT. THIS RAINFALL COMBINED WITH A MELTING SNOW
PACK WILL RESULT IN AN ELEVATED RISK FOR FLOODING DURING THE MIDDLE
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

HATZOS/HICKMAN

In the hours before

Local storm report, Feb 28, 10:31 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EST SAT FEB 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             CENTERVILLE             39.82N  85.00W
02/28/2015  M1.0 INCH        WAYNE              IN   EMERGENCY MNGR

&&

EVENT NUMBER ILN1501595

JSS
Local storm report, Mar 1, 1:34 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
134 AM EST SUN MAR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             KCMH PORT COLUMBUS APT  40.00N  82.89W
03/01/2015  M0.4 INCH        FRANKLIN           OH   ASOS

&&

EVENT NUMBER ILN1501596

NOVAK
Local storm report, Mar 1, 1:35 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 AM EST SUN MAR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             KCVG CINC N KY APT      39.05N  84.66W
03/01/2015  M0.4 INCH        BOONE              KY   ASOS

&&

EVENT NUMBER ILN1501597

NOVAK
Local storm report, Mar 1, 1:36 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
136 AM EST SUN MAR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             2 SSE WILMINGTON        39.42N  83.82W
03/01/2015  M0.2 INCH        CLINTON            OH   NWS OFFICE

&&

EVENT NUMBER ILN1501599

NOVAK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 winter weather, 8 winter storm. Local standard time, as filed.

Winter Weather, Adams

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Adams forecast zone
Reported by
Department of Highways
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The county garage and the 911 call center in Kenton both measured 5 inches of snow.

Winter Weather, Shelby

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Shelby forecast zone
Reported by
CoCoRaHS
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

The observer near Russia measured 5 inches of snow. Another observer near Fort Loramie measured 4.3 inches, while the observer near Houston measured 4 inches, as did the county garage east of Sidney.

Winter Weather, Preble

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Preble forecast zone
Reported by
CoCoRaHS
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

The observer near West Alexandria measured 5 inches of snow, as did the county garage east of Eaton. The CoCoRaHS observer in Eaton and a social media post from town both measured 4.5 inches of snow.

Winter Weather, Montgomery

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Montgomery forecast zone
Reported by
Social Media
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A social media post from Centerville indicated that 6 inches of snow fell there. A public report from north of Dayton measured 5.4 inches, while 5 inches was measured at both the county garage in Englewood and the Dayton airport KDAY. Numerous reports from 3.5 to 4.5 inches were found throughout the county.

Winter Weather, Greene

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A spotter 2 miles southeast of Beavercreek measured 4.5 inches of snow. A social media report from Fairborn as well as a public report from Xenia both measured 4 inches of snow.

Winter Weather, Delaware

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Delaware forecast zone
Reported by
Emergency Manager
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

The EMA in Delaware measured 4.5 inches of snow. Three reports on the southern edge of the county were between 3 and 3.5 inches.

Winter Weather, Licking

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Licking forecast zone
Reported by
Public
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

A public report from Newark indicated that 5 inches of snow fell there. The 911 call center in Newark measured 4.3 inches, while the county garage 5 miles south-southeast of Heath measured 4 inches.

Winter Weather, Madison

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Madison forecast zone
Reported by
911 Call Center
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

The 911 call center in London measured 3 inches of snow.

Winter Weather, Franklin

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Franklin forecast zone
Reported by
Broadcast Media
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A report from Hilliard showed 5 inches of snow had fallen there. A spotter northeast of Worthington measured 4.5 inches, while numerous other reports around the county were between 3 and 4 inches. The ASOS at the Columbus airport measured 3.8 inches of snow.

Winter Weather, Fairfield

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Fairfield forecast zone
Reported by
911 Call Center
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

The 911 call center in Lancaster and a social media post east of Pickerington both measured 3 inches of snow.

Winter Weather, Pickaway

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Pickaway forecast zone
Reported by
911 Call Center
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

The 911 call center in Circleville measured 2 inches of snow.

Winter Weather, Hocking

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Hocking forecast zone
Reported by
Trained Spotter
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

A spotter 4 miles west of Rockbridge measured 3.1 inches of snow. Law enforcement in Logan measured 2.5 inches, while a social media report from Rockbridge indicated 2 inches of snow had fallen there.

Winter Weather, Ross

When
March 1, 2:00 AM EST to 6:00 PM EST
Where
Ross forecast zone
Reported by
Department of Highways
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

The county garage 3 miles northwest of Chillicothe measured 4 inches of snow.

Winter Storm, Mercer

When
March 1, 4:00 AM EST to 8:00 PM EST
Where
Mercer forecast zone
Reported by
Department of Highways
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

The county garage west of Celina measured 5.5 inches of snow. Social media reports from Rockford and Celina indicated 5 inches of snow fell there. Just over the county line, the Auglaize county EMA measured 6.5 inches of snow in Bulkhead.

Winter Storm, Auglaize

When
March 1, 4:00 AM EST to 8:00 PM EST
Where
Auglaize forecast zone
Reported by
Public
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

A report from Wapakoneta stated that 7.5 inches of snow had fallen. The county EMA measured 6.5 inches of snow in Bulkhead, while a social media post in St. Marys measured 5 inches of snow.

Winter Storm, Logan

When
March 1, 4:00 AM EST to 8:00 PM EST
Where
Logan forecast zone
Reported by
Trained Spotter
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

A spotter in Quincy measured 8.5 inches of snow. A public report from Bellefontaine indicated that 7.6 inches of snow fell there, while a social media post in Middleburg showed that 7 inches accumulated there.

Winter Storm, Darke

When
March 1, 4:00 AM EST to 8:00 PM EST
Where
Darke forecast zone
Reported by
Public
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

A public report from Bradford indicated that 8 inches of snow fell there, while a social media post from 2 miles west of Greenville showed that 7 inches accumulated there. Another social media post from the city of Greenville had 6 inches of snow. The CoCoRaHS observer near Potsdam measured 5.3 inches of snow.

Winter Storm, Miami

When
March 1, 4:00 AM EST to 8:00 PM EST
Where
Miami forecast zone
Reported by
Social Media
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

A social media post from West Milton showed that 5.7 inches of snow accumulated there. The CoCoRaHS observer near Piqua measured 5 inches of snow, as did the county garage near Troy. Just across the county line in Bradford, 8 inches of snow was measured.

Winter Storm, Champaign

When
March 1, 4:00 AM EST to 8:00 PM EST
Where
Champaign forecast zone
Reported by
911 Call Center
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

The 911 call center in Urbana measured 6.5 inches of snow.

Winter Storm, Clark

When
March 1, 4:00 AM EST to 8:00 PM EST
Where
Clark forecast zone
Reported by
Social Media
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

A social media post from North Hampton measured 6.5 inches of snow, while another in Donnelsville measured 6.3 inches. Lighter amounts were found in eastern parts of the county, with 3.5 inches of accumulation noted in Springfield.

Winter Storm, Union

When
March 1, 4:00 AM EST to 8:00 PM EST
Where
Union forecast zone
Reported by
911 Call Center
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

The 911 call center in Marysville measured 6 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564254, 564256, 564259, 564260, 564261, 564262, 564263, 564264, 564266, 564269, 564270, 564271, 564272, 564246, 564247, 564248, 564249, 564250, 564251, 564252, 564253.